MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Catalog Number B12SRT
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 4/21/2025.D4: batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a robot-assisted esophagectomy, device had been inserted into intercostal space, but the device was broken when the port was removed.There was no effect on the patient.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent 4/29/2025.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/1/2025 d4: batch # unk investigation summary the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the b12srt device was returned and it was observed to be broken.No conclusion could be reached regarding what may have caused the reported incident.The manufacturing records couldn't be reviewed as the batch number is unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent 5/6/2025.Investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the b12srt device was returned and it was observed to be broken.The broken part was returned inside a plastic bag.As part of ethicon¿s quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached regarding what may have caused the reported incident.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/14/2025.Photo images were received.Any additional information obtained from the photo evaluation will be included as part of the product investigation.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/19/2025.Additional information was requested, and the following was obtained: ¿there is a risk of the product remaining in the body because a missing part was found.¿.Was the missing part left in the body of the patient? there was no effect on the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/22/2025.Photo analysis: this is an analysis for a photo submitted for evaluation.During the visual analysis, the following was observed: the photos show a broken sleeve in the area of the tube.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key21877773
Report Number3005075853-2025-02814
Device Sequence Number7864832
Product Code GCJ
UDI-Device Identifier10705036001188
UDI-Public10705036001188
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB12SRT
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2025
Supplement Date Received by Manufacturer04/23/2025
04/29/2025
05/05/2025
05/12/2025
05/16/2025
05/21/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/29/2025
05/01/2025
05/06/2025
05/14/2025
05/19/2025
05/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown